Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 70, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 23, 2018, 12:35 PM CDT for Marion County, Tennessee. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2018, 12:35 PM CDT (17:35 UTC)
- Expired
- Jun 23, 2018, 1:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 51 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 12:50 PM CDT | TSTM WND DMG | Jasper, TN | WIDESPREAD WIND DAMAGE TO TREES ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 11:09 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552
WUUS54 KMRX 231735
SVRMRX
TNC115-231815-
/O.NEW.KMRX.SV.W.0070.180623T1735Z-180623T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
1235 PM CDT SAT JUN 23 2018
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Marion County in east Tennessee...
* Until 115 PM CDT.
* At 1234 PM CDT, severe thunderstorms were located along a line
extending from near Monteagle to near Kimball to near South
Pittsburg, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jasper, South Pittsburg, Whitwell, Kimball, Haletown (guild),
Griffith Creek, Chimneys State Park, Hicks Gap State Park,
Sequatchie Cave, Foster Falls State Park and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3499 8577 3508 8578 3524 8584 3524 8582
3522 8577 3522 8574 3524 8569 3528 8570
3531 8557 3524 8543 3516 8539 3511 8539
3510 8537 3507 8536 3504 8539 3504 8541
3500 8543 3499 8547
TIME...MOT...LOC 1734Z 278DEG 45KT 3517 8579 3508 8575 3502 8575
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
748
WWUS54 KMRX 231747
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
1247 PM CDT SAT JUN 23 2018
TNC115-231815-
/O.CON.KMRX.SV.W.0070.000000T0000Z-180623T1815Z/
Marion TN-
1247 PM CDT SAT JUN 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR MARION COUNTY...
At 1247 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Tracy City to near Jasper to 6
miles southeast of Kimball, moving east at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jasper, Whitwell, Kimball, Powells Crossroads, Martin Springs, Fiery
Gizzard State Park, Haletown (guild), Griffith Creek, Chimneys State
Park, Hicks Gap State Park, Sequatchie Cave, Foster Falls State Park
and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3499 8568 3522 8574 3524 8569 3528 8570
3531 8557 3524 8543 3516 8539 3511 8539
3510 8537 3507 8536 3504 8539 3504 8541
3500 8543 3499 8547
TIME...MOT...LOC 1747Z 272DEG 46KT 3522 8565 3509 8557 3501 8558
HAIL...0.88IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:32 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 23, 12:32 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Morristown TN 132 PM EDT Sat Jun 23 2018 .AVIATION...Plenty of moisture will linger over the area. Will be some convection around at times, but timing, other than current convection approaching CHA, is still difficult. Right now appears there will be some convection around this afternoon, then again late tonight into Sunday. MVFR cig/vis look likely for a period again late tonight into early Sunday all sites. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, Jun 23, 2:43 AM CDT, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 343 AM EDT Sat Jun 23 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240745- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 343 AM EDT Sat Jun 23 2018 /243 AM CDT Sat Jun 23 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Strong to severe storms will be possible late this afternoon and evening. Damaging winds will be the main threat with these storms. Hail up to quarter size and localized flash flooding will also be possible. The main threat for severe weather will be along and south of Interstate 40. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few strong to marginally severe storms will also be possible Sunday afternoons. Damaging winds will be the main threat with these storms. Hail up to quarter size will also be possible. Heavy rainfall will also lead to localized flash flooding especially in areas of poor drainage. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon.
In the hours before
Special weather statement, Jun 23, 12:18 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Morristown TN
1218 PM CDT SAT JUN 23 2018
TNZ098-231800-
Marion TN-
1218 PM CDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 100 PM CDT...
At 1218 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cowan to 11 miles west of Bridgeport to
near Stevenson. Movement was northeast at 40 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Jasper, South Pittsburg, Whitwell, Kimball, Monteagle, Powells
Crossroads, Orme, Martin Springs, Fiery Gizzard State Park, Haletown
(guild), Griffith Creek, Chimneys State Park, Hicks Gap State Park,
Sequatchie Cave, Foster Falls State Park, New Hope and Lone Oak.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
east Tennessee.
LAT...LON 3524 8584 3524 8582 3522 8577 3522 8574
3524 8569 3529 8571 3532 8556 3530 8555
3527 8549 3527 8546 3520 8539 3504 8540
3501 8542 3498 8548 3499 8586 3522 8586
3522 8587
TIME...MOT...LOC 1718Z 242DEG 36KT 3514 8599 3498 8591 3484 8590The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:18 PM CDT | Special Weather Statement | MRX | Marion | 42 min |
| Jun 23, 12:54 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, Marion, Sequatchie | 51 min |
| Jun 23, 1:36 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Polk | 39 min |
| Jun 23, 1:39 PM CDT | Special Weather Statement | MRX | Bledsoe, McMinn, Meigs, Rhea | 51 min |
| Jun 23, 1:52 PM CDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Rhea | 38 min |
| Jun 23, 1:57 PM CDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 48 min |
| Jun 23, 2:11 PM CDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.